MAUDE Adverse Event Report: K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04014DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that two ozark screws at c6 fractured approximately 4 months post-operatively.Revision surgery has not been performed or scheduled at this time.This report captures the second screw.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted in the patient.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed, similar complaints were identified.Follow-up communication was conducted with the sales rep, surgeon, and internal healthcare professional (hcp).The representative reported that there were no adverse events with the patient and no noticeable subsidence of the grafts.The screws appear to be within the angles in the stg.Internal hcp confirms that there is no evidence of cage subsidence.However, it was noted that the cages are not recessed completely into the disc space and that the upper cage appears to be contacting the plate.The plate is not completely approximated to the bone at the upper and lower levels, there is a gap between them.The ozark view and guide surgical technique was reviewed and the following relevant information was identified: internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.Implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant re-mains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Due to the devices remaining implanted and not available for inspection, a definitive root cause could not be determined.Potential causes of fracture include, but are not limited to: patient anatomical factors, patient non-compliance, patient accident/trauma, and/or normal mechanical limitations of the implant(s).The plate potentially resting on the cage may have contributed to the event, but could not be confirmed without devices being returned.
 
Event or Problem Description

Brand Name
SELF-STARTING, VARIABLE SCREW; SIZE Ø4.0X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14691334
Report Number3004774118-2022-00233
Device Sequence Number15148100
Product Code KWQ
UDI-Device Identifier10888857393363
UDI-Public10888857393363
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04014DA
Device Catalogue Number8801-04014DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight91 KG